Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 58, NWS Cheyenne, WY

July 10, 2000Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2000, 9:10 PM MDT for Laramie County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 9:10 PM MDT (03:10 UTC)
Expired
Jul 10, 2000, 9:45 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3333 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 110311
SVRCYS
WYC021-110345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING

* UNTIL 945 PM MDT

* AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 25 MILES WEST OF GUN BARREL...OR ABOUT 10 MILES
  NORTH OF CHEYENNE...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHWEST OF GUN BARREL AT 935 PM MDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE 
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

LAT...LON 41X39 10488 4123 10477 4139 10412 4157 10444

DCC
WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM MDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 10, 3:05 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT MON JUL 10 2000

SOME TSTMS WITH HVY RAIN GOING UP WITH IN ERN CWA EARLY THIS
AFTN...ESPECIALLY IN SNY AREA.  SAT LOOP SHOWS A GAP BTWN THIS
ACTIVITY AND NMRS SHWRS/TSTMS OVER WRN WY ASSOCD WITH SHRTWV
TROF MOVG INTO THAT AREA.  EXPECT MOVEMENT OF THIS FEATURE TO
TURN MORE ENE WITH TIME TNGT...TO MNLY AFFECT SWRN AND NRN PTNS
OF CYS CWA.  SCT POPS LOOK GOOD FOR ENTIRE CWA...WITH ONLY A
FEW SHWRS LINGERING AFTER MIDNIGHT ERN PTNS.  20Z SPC OTLK HAS
LEFT ONLY SE CRNR OF CWA IN SLGT RISK...AND HVY RAIN APPRS TO
BE THE MAIN EVENT WITH TSTMS.  MDLS DRY OUT THE MSTR SOMEWHAT ON
TUE BHND THE WRN WY SHRTWV...AND WILL CONT IDEA OF 20 PERCENT POPS
FOR AFTN TSTMS.  MDLS AGREE IN RETROGRADING UPR HI CNTR WWD ACRS
PLAINS AND BLDG UPR RDG NWD THRU RCKYS IN LATER PDS.  SOME MSTR
IS PRGD TO PULL NNE INTO ERN CWA...AND A WK SHRTWV MAY STILL BE
IN THE OFFING FOR WED AFTN.  WILL GO ALG WITH 20 PERCENT POPS FOR
NOW...BEST H7 THETA-E RDG AND NEG LI WILL CONT TO BE OVER PNHNDL.
FAN/FWC TEMPS ARE CLOSE AND WILL MAKE ONLY MINOR CHGS.

.EXTENDED DISCUSSION...STRONG UPR RIDGE REDEVELOPING OVR CO WL
DOMINATE THE WX OVER THE REGION DURG THE EXTENDED PD...CAPPING
THE ATMOSPHERE AND PROVIDING HOT AND DRY WX.  SOME HINT AT A
WEAKENING OF THE RIDGE EARLY NEXT WEEK WHICH MAY ALLOW FOR SOME
MOISTURE RETURN.

.CYS...
WY...NONE.
NE...NONE.

JLH/RDAE

In the hours before

Local storm report, Jul 10, 6:07 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
607 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    ALLIANCE                  NE   1.50 INCH HAIL
07/10/00   BOX BUTTE

0405 PM    ALLIANCE                  NE   1.50 INCH HAIL
07/10/00   BOX BUTTE

0426 PM    6 N ALLIANCE             \ NE   2.75 INCH HAIL
07/10/00   BOX BUTTE

0457 PM    11 N CRAWFORD             NE   1.00 INCH HAIL
07/10/00   DAWES

DCC
Local storm report, Jul 10, 6:27 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
627 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    18 NW HARRISON            NE   2.50 INCH HAIL
07/10/00   SIOUX                          0345-0415 PM HAIL COVERED
                                          GROUND 3 INCHES DEEP.

DCC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:05 PM MDTSevere Thunderstorm WarningCYSNiobrara25 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.